|Dropped a med- your opinion please.
Feb 7, 2005
Hi Gerald! You've answered my questions in the past.... and I thought you could help guide me again. My wonderful doctor got "bought" out by another HIV team so I have a new doctor. It's taking me time for both of us to "figure" out our "relationship"..... if you know how that goes. Anyway.......I was on a "boosted" regiment of Epivir, Viramune, Viread and Videx EC---- The Videx EC was added last because I had a VL from <50 - 528 (highest). I am basically not resistant to anything however have a "possible resistance" to Epivir (I think a 44D). After 9 months on the Videx I had 4 tests. They were: <50, 282 (doc said I had infection), 50, and 182. I did not like being on the Videx EC and told my doc that.... he said that he didn't think I was having resistance "issues" and said I could drop the Videx EC. I did and after a month my VL was at 100 (less that when I was on 4 meds?!). So... bascally I have had a VL of <50 - 528 for over 2 years. I am hesitant to start Ziagen at this point......and my doc said to just get tested again in 2 months. Here's the deal: I feel SOOOO good. NO health issues. Is it possible that my HIV can be tolerated in very low numbers for a long long time..... <50 - 300 ?? I know there is some risk with low VL and resistance.... but I also feel so good! I live my life one day at a time. What would you recommend if I was your patient? BTW: My cd4's are in the high 300's
| Response from Dr. Pierone
Hello, I do remember your situation. I am glad to hear that you are feeling great. If you were my patient with numbers like these I would recommend that you sit tight with Viread, Epivir, and Viramune and see what happens in the coming years. I have patients on this regimen (and others like it) that have increasing CD4 cells despite viral levels that range between 50 and 500 like yours. So my practice is to not intensify with a 4th drug because of the greater risk of toxicity, not to mention it may not work anyway. Let us know how things go moving forward; thanks for posting.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Pain In Balls After Vaginal Sex With Condom What Are The Chances Of HIV
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Sore On Mouth After Protected Anal Sex Worried I Have HIV
- Thrush After Anal Sex With Condom Does It Mean I Have HIV
- Tingling In Feet After Touching A Bloody Scab Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.